Levodopa-induced changes in synaptic dopamine levels increase with progression of Parkinson's disease: implications for dyskinesias.

@article{FuenteFernndez2004LevodopainducedCI,
  title={Levodopa-induced changes in synaptic dopamine levels increase with progression of Parkinson's disease: implications for dyskinesias.},
  author={Ra{\'u}l de la Fuente-Fern{\'a}ndez and Vesna Sossi and Zhigao Huang and Sarah Furtado and Jian-Qiang Lu and Donald B. Calne and Thomas J. Ruth and A Jon Stoessl},
  journal={Brain : a journal of neurology},
  year={2004},
  volume={127 Pt 12},
  pages={
          2747-54
        }
}
Peak-dose dyskinesias are abnormal movements that usually occur 1 h after oral administration of levodopa, and often complicate chronic treatment of Parkinson's disease. We investigated by PET with [11C]raclopride whether Parkinson's disease progression modifies the striatal changes in synaptic dopamine levels induced by levodopa administration, and whether this modification, if present, could have an impact on the emergence of dyskinesias. We found that, 1 h after oral administration of… CONTINUE READING

Citations

Publications citing this paper.
SHOWING 1-10 OF 169 CITATIONS, ESTIMATED 44% COVERAGE

FILTER CITATIONS BY YEAR

2005
2019

CITATION STATISTICS

  • 5 Highly Influenced Citations

  • Averaged 8 Citations per year from 2017 through 2019

References

Publications referenced by this paper.
SHOWING 1-10 OF 36 REFERENCES

Apomorphine-induced changes in synaptic dopamine levels: PET evidence for pre-synaptic inhibition

  • R de la Fuente-Fernández, AS Lim, V Sossi, JE Holden, DB Calne, TJ Ruth
  • J Cereb Blood Flow Metab 2001a;
  • 2001
Highly Influential
14 Excerpts